MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71420186
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, it was noticed that a box of a genesis ii non-porous tibial baseplate size 5 right contained an genesis ii non-porous tibial baseplate size 4 left.Surgery was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Additional information added: h8, h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the associated device was returned and evaluated.A visual inspection of the returned device shows the sizing on the label on the outside of the box does not match the sizing on the packaging of the device.This confirmed the complaint.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do have reasons to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file document revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review concluded that there are no prior escalated actions related to this part number and failure mode.The contribution of the devices to the reported event could be corroborated as the device inside the packaging was incorrect.Some potential probable causes for this event could include but not limited to manufacturing process error during processing.Based on this investigation, corrective action has been initiated.An update to the rework, re-package procedure will take place as a corrective action to prevent the chance of mixing product in the future.Additionally, actions related to re-training personnel are being taken.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Corrected data: d9, h3.
 
Additional Manufacturer Narrative
H7: if remedial action initiated, check type, h9: if action reported to fda under 21 usc 360i(f), list correction/removal reporting number.H3,h6: the associated device was returned and evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.However, a visual inspection of the returned device shows the sizing on the label on the outside of the box does not match the sizing on the packaging of the device.The quality engineering team evaluated the event, and confirmed that while the inner tray label matched the device, it did not align with the outer box label or chart stickers.It was determined the root cause of this event was a manufacturing process error, leading to corrective actions including clarification of rework process procedures, an update to packaging inspection protocols requiring 100% inspection, reinforcement of line clearance in rework instructions, and operator retraining to prevent future mix-ups.At this time, we do have reason to suspect that the product failed to meet product specifications at the time of manufacture.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 5 RIGHT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14462684
Report Number1020279-2022-02463
Device Sequence Number20059598
Product Code JWH
UDI-Device Identifier03596010206350
UDI-Public03596010206350
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420186
Device Catalogue Number71420186
Device Lot Number21DM14954S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer08/19/2022
05/27/2025
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date08/19/2022
05/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1418-2022
Patient Sequence Number1
Patient SexUnknown